MAUDE Adverse Event Report: Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET

Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET
Model Number 20019E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 13 y ext w/vlv ports & 2 sld clp were clogged.The following information was provided by the initial reporter: customer indicating smartsite extension set sku 20019e is failing to prime and flush.No adverse result to patient or staff as a result of the incident.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: 13 used samples were returned by the customer for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.Each sample model 20019e has 2 smartsites.Each smartsite were attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was observed for 23 smartsites while the piston was in the activated position.3 smartsites did not show a fluid path while the piston was in the activated position.Those 3 samples verified the customer complaint that the smartsite extension sets are failing to prime and flush.The smartsites that observed a fluid path were then connected to a 10 ml bd syringe filled with blue dye water and the set was attempted to be flushed.The set was successfully flushed.Those 23 samples did not verify the customer complaint that the smartsite extension sets are failing to prime and flush.A device history record review for model 20019e lot number 20045839 was performed.The search showed that a total of 712003 units in 1 lot number was built on 17apr2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.A capa (corrective action preventative action) 1998036 has been initiated, and a team has been assembled in order to investigate the issue.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
Y EXT W/VLV PORTS & 2 SLD CLP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12207114
Report Number9616066-2021-51596
Device Sequence Number4486530
Product Code FPA
UDI-Device Identifier27613203013813
UDI-Public27613203013813
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/14/2023
Device Model Number20019E
Device Catalogue Number20019E
Device Lot Number20045839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1